Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 29, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 9, 2023, 8:42 PM PST. It took effect at Mar 9, 2023, 9:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2023, 8:42 PM PST (04:42 UTC)
- In effect from
- Mar 9, 2023, 9:00 PM PST
- Expired
- Mar 10, 2023, 9:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
550 WHUS76 KEKA 100442 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 842 PM PST Thu Mar 9 2023 PZZ470-101245- /O.EXP.KEKA.SR.W.0005.000000T0000Z-230310T0500Z/ /O.NEW.KEKA.SC.Y.0029.230310T0500Z-230311T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 842 PM PST Thu Mar 9 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with a few gusts up to 35 kt and seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-101245- /O.EXP.KEKA.SR.W.0005.000000T0000Z-230310T0500Z/ /O.NEW.KEKA.SC.Y.0029.230310T0500Z-230310T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 842 PM PST Thu Mar 9 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST FRIDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 13 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-101245- /O.EXT.KEKA.GL.W.0019.000000T0000Z-230310T0500Z/ /O.NEW.KEKA.SC.Y.0029.230310T0500Z-230310T2300Z/ Pt St George to Cape Mendocino out 10 nm- 842 PM PST Thu Mar 9 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-101100- /O.EXT.KEKA.GL.W.0019.000000T0000Z-230310T0500Z/ /O.NEW.KEKA.SC.Y.0029.230310T0500Z-230310T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 842 PM PST Thu Mar 9 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...Seas 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
5 follow-up statements
121 WHUS76 KEKA 100500 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 900 PM PST Thu Mar 9 2023 PZZ450-101300- /O.EXP.KEKA.GL.W.0019.000000T0000Z-230310T0500Z/ /O.CON.KEKA.SC.Y.0029.000000T0000Z-230310T2300Z/ Pt St George to Cape Mendocino out 10 nm- 900 PM PST Thu Mar 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-101100- /O.EXP.KEKA.GL.W.0019.000000T0000Z-230310T0500Z/ /O.CON.KEKA.SC.Y.0029.000000T0000Z-230310T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 900 PM PST Thu Mar 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...Seas 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-101300- /O.CON.KEKA.SC.Y.0029.000000T0000Z-230311T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 900 PM PST Thu Mar 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-101300- /O.CON.KEKA.SC.Y.0029.000000T0000Z-230310T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 900 PM PST Thu Mar 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 13 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
482 WHUS76 KEKA 101115 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 315 AM PST Fri Mar 10 2023 PZZ455-101215- /O.EXP.KEKA.SC.Y.0029.000000T0000Z-230310T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 315 AM PST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ450-475-101915- /O.CON.KEKA.SC.Y.0029.000000T0000Z-230310T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 315 AM PST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts to 25 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ470-101915- /O.CON.KEKA.SC.Y.0029.000000T0000Z-230311T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 315 AM PST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WHAT...Southwest winds 15 to 25 kt. Occasional gusts to 35 kt this morning. Seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
694 WHUS76 KEKA 101652 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 852 AM PST Fri Mar 10 2023 PZZ450-475-102300- /O.CON.KEKA.SC.Y.0029.000000T0000Z-230310T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 852 AM PST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-110100- /O.CON.KEKA.SC.Y.0029.000000T0000Z-230311T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 852 AM PST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
131 WHUS76 KEKA 102301 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 301 PM PST Fri Mar 10 2023 PZZ450-475-110015- /O.EXP.KEKA.SC.Y.0029.000000T0000Z-230310T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 301 PM PST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ470-110500- /O.CON.KEKA.SC.Y.0029.000000T0000Z-230311T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 301 PM PST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Seas around 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
126 WHUS76 KEKA 110442 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 842 PM PST Fri Mar 10 2023 PZZ470-110545- /O.EXP.KEKA.SC.Y.0029.000000T0000Z-230311T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 842 PM PST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 3:27 PM PST, 5 hours 15 minutes earlier.
Area forecast discussion, Mar 9, 3:27 PM PST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
327 PM PST Thu Mar 9 2023
.SYNOPSIS...A frontal boundary is bringing heavy wind and rain to
the area this afternoon with mainly high snow levels, except
locally lower snow levels in northeastern Trinity county. Snow
levels will fall tonight behind the frontal boundary to 2000 to
3000 feet. Rain and snow will taper off through Friday.
Additional light rain is forecast to occur over the weekend,
followed by another period of heavier rain and gusty winds early
next week.
&&
.DISCUSSION...A frontal boundary is approaching with rain is
currently moving onshore. This is a fairly warm system and has
tropical connections and fairly strong moisture transport. Snow
levels have risen across much of the area as expected, although
although areas of Trinity are still seeing snow down to 2,500
feet. A secondary area of low pressure moving along the front is
deepening and bringing us strong winds. Gusts of 40 to 70 mph have
been reported.
The heavier rain is expected to continue this evening until the
front passes by around midnight in the north and moving south
across the area overnight. Colder air will move in behind this
front dropping the snow levels to 2000 to 3000 feet with the
lowest in the north. Several inches of snow is possible in this
colder air. Have added a winter weather advisory above 2000 feet
for Del Norte county. As this system has sped up slightly the
rain and snow looks to end earlier on Friday now. The flood watch
for Mendocino and Lake counties remains in effect through Friday
evening, but this may need to be shortened with the rain ending
sooner.
Saturday a warm front pushes up from the south bringing more rain
and clouds to the area along with higher snow levels and warmer
temperatures. This rain is expected to be more intermittent and
mainly light rain. Saturday night and Sunday the flow becomes
more zonal and periods of heavier is expected as some shortwaves
move through the flow.
Monday and Monday night models have come into better agreement on
another frontal boundary with tropical connections bringing
additional heavy rain to the area. This is likely to bring
additional flooding and strong winds. Snow levels will be high
again through Monday night. Tuesday the front moves through and
snow levels are expected to fall, but only to around 3000 feet.
These lower snow levels look to continue into Wednesday morning as
the upper level trough moves through. There is still some
disagreement in how much precip will be associated with this upper
level trough. MKK
&&
.AVIATION...Merging atmospheric river (AR) and NW storm systems
continued to be the catalyst for gradual and expanding aviation
weather concerns across the region today-tonight. SE-S winds,
steadfast and gusty, have been impacting coastal sites all day.
Above ground winds have revved up and will continued to increase
into evening...keeping probable the threat of LLWS at main air
terminals and local airfields. Cloud ceilings have generally
remained VFR ahead of the incoming weather system, except for
prevailing MVFR clouds over Mendocino. VIS has occasionally dipped
into MVFR this afternoon. However, weather across the entire
region will continue to decline through evening. Also, light rain
advection will increase and most likely bring in periods of
intermittent moderate to heavy rain. /TA
&&
.MARINE...Southerly winds continue strengthening across the
waters as the frontal system moves toward the region. Storm force
gust winds up to 55 kts will be likely from this afternoon through
this evening across the outer waters, with gale force gusts
across the inner waters. Gusts will occasionally reach storm force
in the near shore waters, particularly near Cape Mendocino. Short
period southerly waves will ramp up to 17 feet in response to
these winds, with combined seas approaching 20 feet. Winds and
seas are expected to rapidly decrease tonight and into
Friday...though winds will remain elevated for the northern waters
through early Saturday afternoon. Seas will continue to gradually
subside into Saturday morning as result. /SEC&ZVS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory until 10 PM PST this evening for CAZ101>115.
Winter Weather Advisory from 1 AM to 4 PM PST Friday for
CAZ102-105.
Winter Weather Advisory from 4 AM to 4 PM PST Friday for
CAZ106-108.
Winter Storm Warning until 4 PM PST Friday for CAZ107.
Winter Storm Warning until 4 PM PST this afternoon for
CAZ108.
Flood Watch through Friday evening for CAZ109>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Wind Advisory until 10 PM PST this evening for PZZ410.
Gale Warning until 10 PM PST this evening for PZZ450-455.
Storm Warning until 9 PM PST this evening for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 9, 6:20 PM PST, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 620 PM PST Thu Mar 9 2023 CAZ101-103-104-110230- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 620 PM PST Thu Mar 9 2023 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Wind Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109>115-110230- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 620 PM PST Thu Mar 9 2023 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Flood Watch is currently in effect. A Wind Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Flood Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-110230- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 620 PM PST Thu Mar 9 2023 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Wind Advisory is currently in effect. A Winter Weather Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Winter Weather Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110230- Northern Trinity-Southern Trinity- 620 PM PST Thu Mar 9 2023 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST FRIDAY... ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Wind Advisory is currently in effect. A Winter Storm Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Winter Storm Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 9, 4:47 PM PST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
447 PM PST THU MAR 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY SNOW 10 NE WEAVERVILLE 40.86N 122.80W
03/09/2023 M5.0 INCH TRINITY CA TRAINED SPOTTER
&&
TJThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:02 PM PST | Winter Storm Warning | EKA | Trinity | 18 hr |
| Mar 9, 6:20 PM PST | Winter Weather Advisory | EKA | Del Norte, Humboldt | 22 hr |
| Mar 9, 10:29 PM PST | Areal Flood Advisory | EKA | Humboldt, Lake, Mendocino | 5 hr |
| Mar 9, 10:46 PM PST | Areal Flood Advisory | EKA | Humboldt | 5 hr |
| Mar 10, 3:39 AM PST | Areal Flood Advisory | EKA | Mendocino | 8 hr |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.